Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Goodland, KS

June 3, 2014Greeley County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2014, 6:36 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 6:36 PM MDT (00:36 UTC)
Expired
Jun 3, 2014, 7:30 PM MDT
In force
54 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Greeley County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS53 KGLD 040036
SVRGLD
KSC071-203-040130-
/O.NEW.KGLD.SV.W.0055.140604T0036Z-140604T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
736 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 830 PM CDT/730 PM MDT/

* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  LYDIA...AND MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3831 10180 3848 10112 3827 10112 3826 10113
      3826 10180
TIME...MOT...LOC 0036Z 253DEG 30KT 3823 10152

HAIL...1.50IN
WIND...60MPH

$$

HUSTED
3 follow-up statements
228 
WWUS53 KGLD 040055
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT TUE JUN 3 2014

KSC071-203-040130-
/O.CON.KGLD.SV.W.0055.000000T0000Z-140604T0130Z/
GREELEY KS-WICHITA KS-
755 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WICHITA AND SOUTHEASTERN GREELEY COUNTIES UNTIL 830 PM CDT/730 PM
MDT/...

AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYDIA...AND
MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3835 10163 3848 10112 3827 10112 3826 10113
      3826 10163
TIME...MOT...LOC 0056Z 253DEG 30KT 3828 10132

HAIL...1.50IN
WIND...60MPH

$$

HUSTED
630 
WWUS53 KGLD 040107
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT TUE JUN 3 2014

KSC071-040116-
/O.CAN.KGLD.SV.W.0055.000000T0000Z-140604T0130Z/
GREELEY KS-
707 PM MDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREELEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3832 10149 3843 10112 3827 10112 3826 10113
      3826 10149
TIME...MOT...LOC 0106Z 250DEG 34KT 3823 10129

$$

KSC203-040130-
/O.CON.KGLD.SV.W.0055.000000T0000Z-140604T0130Z/
WICHITA KS-
807 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WICHITA COUNTY UNTIL 830 PM CDT...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYDIA...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. A 50 MPH WIND GUST WAS REPORTED 10 MINUTES 
         AGO BY A SPOTTER IN LYDIA.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3832 10149 3843 10112 3827 10112 3826 10113
      3826 10149
TIME...MOT...LOC 0106Z 250DEG 34KT 3823 10129

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
339 
WWUS53 KGLD 040129
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT TUE JUN 3 2014

KSC203-040139-
/O.EXP.KGLD.SV.W.0055.000000T0000Z-140604T0130Z/
WICHITA KS-
829 PM CDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WICHITA COUNTY
WILL EXPIRE AT 730 PM MDT/830 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3832 10149 3843 10112 3827 10112 3826 10113
      3826 10149
TIME...MOT...LOC 0129Z 250DEG 34KT 3830 10103

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:17 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 3, 5:17 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT TUE JUN 3 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 306 PM MDT TUE JUN 3 2014

FOR TONIGHT SHOULD SEE A GENERALLY CLEAR SKY EXCEPT ACROSS THE FAR
SOUTH WHERE SOME CIRRUS IS EXPECTED. EARLY WEDNESDAY MORNING SOME
FOG IS FORECAST TO MOVE INTO THE MCCOOK...OBERLIN AND NORTON AREAS
AND HAVE ADDED IT TO THE FORECAST. LOWS IN THE LOW TO MID 50S IN FAR
EASTERN COLORADO WITH UPPER 50S TO LOW 60S EAST OF THE CO/KS BORDER.

ON WEDNESDAY A WEATHER DISTURBANCE PER 700-500RH MOVES INTO FAR
EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS AFTER 21Z
BRINGING ANOTHER SLIGHT CHANCE OF THUNDERSTORMS. HIGH TEMPERATURES
IN THE 80S EXCEPT A FEW LOW 90S ACROSS WALLACE...GREELEY AND WICHITA
COUNTIES.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 306 PM MDT TUE JUN 3 2014

WEDNESDAY EVENING A 500MB SHORT WAVE TROUGH WILL DEVELOP OVER THE
FAR WESTERN PART OF THE AREA.  AT THE SURFACE A DRY LINE WILL REMAIN
STATIONARY OVER WESTERN KIT CARSON AND CHEYENNE COUNTIES THROUGH THE
EARLY EVENING THEN MOVE SOUTH FOLLOWING THE SURFACE LOW.  ANTICIPATE
THE COMBINED LIFT OF THE DRY LINE AND UPPER LEVEL TROUGH TO
FACILITATE STORM DEVELOPMENT DURING THE EVENING.  SOUNDINGS SHOW
VERY HIGH LCLS SO AM NOT VERY CONFIDENT MUCH RAINFALL WILL REACH THE
GROUND IN THE EVENING...BUT THERE IS A POSSIBILITY OF STRONG TO
SEVERE WIND GUSTS.  AS THE NIGHT PROGRESSES THE SHORT WAVE TROUGH REMAINS
NEARLY STATIONARY WHILE THE 700-500MB MIXING RATIO INCREASES AND
LAPSE RATES STEEPEN.  WITH THE ENVIRONMENT BECOMING MORE UNSTABLE
ANTICIPATE STORMS TO INCREASE IN COVERAGE THROUGH THE NIGHT AHEAD OF
THE UPPER LEVEL TROUGH.  BEST CHANCE FOR STORMS WILL BE OVER THE
CENTRAL PART OF THE AREA WHERE ELEVATED CAPE WILL RANGE FROM
800-1500 J/KG.  0-6KM SHEAR HAS INCREASED WITH THE LATEST MODEL
RUNS...NOW AT 50-60KTS.  WITH THIS MUCH SHEAR THE WEAKER UPDRAFTS
MAY BECOME SHEARED APART...BUT THE STORMS ROOTED IN THE MORE
UNSTABLE AIR WILL QUICKLY BECOME SEVERE.  LARGE HAIL WILL BE THE
PRIMARY THREAT...ALONG WITH LOCALLY HEAVY RAINFALL SINCE STORMS LOOK
LIKE THEY WILL BE DEVELOPING OVER THE SAME AREA DURING THE NIGHT
BEFORE THE 500MB SHORT WAVE TROUGH MOVES EAST IN THE MORNING.  CAPE
PROFILE ARE FAIRLY NARROW IN THE HAIL GROWTH ZONE AND WINDS IN THE
LAYER ARE 30-40KTS.  HOWEVER WITH VERY GOOD DIRECTIONAL SHEAR AT THE
CLOUD BASE AND THE STRONG 0-6KM BULK SHEAR...QUARTER WILL BE
POSSIBLE WITH THE STRONGER STORMS.  PRECIPITABLE WATER VALUES ARE 2
STANDARD DEVIATIONS ABOVE NORMAL WHICH CERTAINLY SUPPORTS HIGHER
RAINFALL AMOUNTS WITH ANY STORMS THAT DEVELOP.

THURSDAY MORNING STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE DUE TO
ELEVATED CAPE AND LITTLE CINH AHEAD OF THE 500MB SHORT WAVE TROUGH.
MODELS DISAGREE AS TO HOW FAST THE TROUGH MOVES OUT WHICH WILL ALSO
AFFECT HOW LONG THE STORMS WILL LINGER OVER THE AREA.  CURRENTLY AM
ANTICIPATING THE STORMS TO MOVE OUT OF THE AREA BY EARLY AFTERNOON.
DURING THE AFTERNOON SOUNDINGS REMAIN VERY SIMILAR TO THE MORNING
WITH SOME INCREASE IN CINH.  WITH BROAD UPPER LEVEL LIFT OVER THE
AREA CANNOT RULE OUT ISOLATED STORMS FROM DEVELOPING SO WILL KEEP
SOME VERY LOW PRECIP. CHANCES GOING AS A RESULT.

TOWARD LATE AFTERNOON ISENTROPIC LIFT DEVELOPS OVER THE
NORTH/NORTHWEST PART OF THE AREA AHEAD OF ANOTHER 500MB SHORT WAVE
TROUGH.  SOUNDINGS SHOW THE WEAKEST CAP BEING OVER THE EASTERN PART OF
THE AREA.  WITH 0-6KM SHEAR OF 30KTS AND CAPE OF 1200 J/KG OR SO...A
SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION.

THURSDAY EVENING THE ISENTROPIC LIFT ENDS.  DURING THE EVENING
THROUGH THE REST OF THE NIGHT ISENTROPIC LIFT AND HIGHER 700-500MB
MIXING RATIOS MOVE OVER THE FAR SOUTH/SOUTHEAST PART OF THE AREA.  SOUNDINGS
SHOW ELEVATED CAPE WITHIN THE HIGHER MIXING RATIOS SO WILL HAVE
HIGHER PRECIP. CHANCES FOR THOSE LOCATIONS.  DID INCLUDE A MENTION
OF ISOLATED STORMS FOR THE REST OF THE AREA DUE TO HIGHER MIXING
RATIOS AND BROAD LIFT MOVING OVER THE REST OF THE AREA DURING THE
OVERNIGHT HOURS.  0-6KM SHEAR REMAINS AROUND 50KTS SO SEVERE STORMS
WILL BE LIKELY OVER THE FAR SOUTHEAST PART OF THE AREA WHERE ELEVATED
CAPE IS AROUND 1000 J/KG.  THE MAIN THREAT WILL BE LARGE
HAIL...POSSIBLY UP TO GOLF BALL IN SIZE SINCE THE CAPE PROFILE IS
MUCH LARGER AND WINDS IN THE HAIL GROWTH ZONE ARE STRONGER THAN
WEDNESDAY NIGHT.  DUE TO THE HIGH PRECIPITABLE WATER HEAVY RAINFALL
WILL ALSO BE POSSIBLE WITH ANY STORM THAT DEVELOPS.

FRIDAY THROUGH TUESDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE AS
NUMEROUS UPPER LEVEL SHORT WAVE TROUGHS MOVE OVER THE TRI-STATE
AREA.  THE BEST CHANCE FOR RAINFALL WILL BE FRIDAY THROUGH SATURDAY
NIGHT.  ANTICIPATE STORM ACTIVITY TO LINGER INTO FRIDAY MORNING FROM
THE PREVIOUS NIGHT...POSSIBLY WITH LITTLE TO NOT BREAK BEFORE STORMS
DEVELOP IN THE AFTERNOON DUE TO THE ELEVATED CAPE REMAINING OVER
AREA.  DURING THE AFTERNOON A 500MB SHORT WAVE TROUGH DEVELOPS OVER
THE AREA WHICH WILL SERVE TO INITIATE STORM DEVELOPMENT INTO THE
EVENING AND POSSIBLY INTO SATURDAY MORNING.

SATURDAY AFTERNOON AND EVENING A COLD FRONT WILL MOVE THROUGH THE
AREA BRINGING DRIER AIR WITH IT.  A STRONGER 500MB SHORT WAVE TROUGH
WILL ACCOMPANY THE FRONT THROUGH THE AREA.  WHILE THE ENVIRONMENT
WILL NOT BE AS FAVORABLE FOR STORM DEVELOPMENT AS FRIDAY...EXPECT
STORMS TO FORM ALONG/AHEAD OF THE FRONT.  BEHIND THE FRONT DRIER
MORE STABLE AIR WILL MOVE IN.

SUNDAY WILL BE DRY DUE TO A STABLE ENVIRONMENT OVER THE AREA.  A
COLD FRONT AND SURFACE HIGH WILL MOVE THROUGH THE AREA BUT THE
STABLE ENVIRONMENT WILL PREVENT STORMS FROM FORMING WITH ITS PASSAGE.

MONDAY AND TUESDAY DEW POINTS WILL INCREASE OVER THE AREA BEHIND THE
SURFACE HIGH.  SOUNDINGS SHOW A POSSIBILITY OF STORMS DEVELOPING
OVER THE AREA AGAIN AS SEVERAL UPPER LEVEL SHORT WAVE TROUGHS MOVE
THROUGH THE AREA.

WHILE SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR EACH DAY BUT
SUNDAY...THE BEST CHANCE FOR SEVERE WEATHER WILL BE FRIDAY THROUGH
SATURDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 514 PM MDT TUE JUN 3 2014

THERE WILL BE A SLIGHT CHANCE FOR A THUNDERSTORM THIS
EVENING...BUT ISOLATED COVERAGE WILL PRECLUDE A MENTION AT THE
TERMINALS. OVERNIGHT...A COLD FRONT WILL MOVE INTO THE AREA FROM
NEBRASKA. PATCHY FOG WILL DEVELOP ALONG AND BEHIND THE FRONT AND
MAY REDUCE VISIBILITIES TO MVFR AT KMCK AROUND SUNRISE. FRONT NOT
EXPECTED TO MAKE IT TO KGLD...SO REMAINING VFR AT THAT LOCATION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...JTL
AVIATION...024
Hazardous weather outlook, Jun 3, 3:26 PM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MDT TUE JUN 3 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
326 PM MDT TUE JUN 3 2014 /426 PM CDT TUE JUN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT HOUR
OR TWO ALONG AND EAST OF A DRY LINE EXTENDING FROM BENKELMAN
SOUTH THROUGH GOODLAND AND CHEYENNE WELLS. WITH A FORECAST
MOVEMENT TO THE EAST AT 30 MPH THESE STORMS SHOULD IMPACT AREAS
ALONG AND EAST OF THE DRY LINE THROUGH APPROXIMATELY 9 PM MDT (10
PM CDT). SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREATS
BEING VERY LARGE HAIL AND DAMAGING WINDS UP TO 75 MPH. A TORNADO
CANNOT BE RULED OUT.

AREAS OF BLOWING DUST HAVE DEVELOPED GENERALLY ALONG AND EAST OF
HIGHWAY 25. THESE CONDITIONS SHOULD CONTINUE FOR THE REST OF THE
AFTERNOON. VISIBILITIES MAY LOCALLY DROP TO UNDER ONE MILE AT
TIMES AND EVEN LOWER OVER RECENTLY PLOWED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON OVER EASTERN COLORADO. THESE STORMS WILL THEN INCREASE
IN COVERAGE AND INTENSITY AS THEY MOVE ACROSS THE AREA THROUGH
THURSDAY MORNING. SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY NIGHT
THROUGH THURSDAY MORNING WITH HAIL UP TO QUARTER SIZE AND HEAVY
RAINFALL BEING THE PRIMARY THREATS.

FROM FRIDAY INTO SATURDAY NIGHT...STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA. LARGE HAIL UP TO GOLF BALL SIZE AND
HEAVY RAINFALL WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED NOW THROUGH THE REST OF THE
AFTERNOON AND EARLY EVENING FOR LOCATIONS ALONG AND EAST OF A
LINE FROM BENKELMAN THROUGH GOODLAND AND CHEYENNE WELLS. STORM
REPORTS CAN BE SENT BY PHONE OR THROUGH FACEBOOK OR SOCIAL MEDIA.

JTL

In the hours before

Special weather statement, Jun 3, 1:29 PM MDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
129 PM MDT TUE JUN 3 2014

KSZ002>004-014>016-028-029-041-042-NEZ081-032300-
DECATUR-GOVE-GRAHAM-GREELEY-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-
THOMAS-WICHITA-
131 PM MDT (231 PM CDT) TUE JUN 3 2014

AREAS OF BLOWING DUST HAVE DEVELOPED GENERALLY ALONG AND EAST OF
HIGHWAY 25 AS SOUTH TO SOUTHWEST WINDS GUST NEAR 45 MPH. FOR THE
REST OF THE AFTERNOON EXPECT THE THREAT FOR BLOWING DUST TO
CONTINUE WITH A WIDE RANGE IN VISIBILITIES POSSIBLE OVER A VERY
SHORT DISTANCE. BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR
ZERO...ESPECIALLY IN AREAS WHERE PLOWED FIELDS EXIST. MOTORISTS
SHOULD DRIVE CAREFULLY THROUGH AREAS OF LOW VISIBILITIES. A SUDDEN
GUST OF WIND COULD DROP VISIBILITY TO NEAR ZERO INSTANTLY.
Special weather statement, Jun 3, 5:24 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT TUE JUN 3 2014

KSZ041-032345-
GREELEY-
524 PM MDT TUE JUN 3 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTH OF HORACE...MOVING NORTHEAST AT 50
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL HAVE BEEN
REPORTED WITH THIS STORM IN NORTHWEST HAMILTON COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3827 10199 3845 10158 3842 10156 3828 10156
      3826 10157 3826 10198
TIME...MOT...LOC 2324Z 242DEG 42KT 3824 10182

HUSTED
Special weather statement, Jun 3, 5:40 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT TUE JUN 3 2014

KSZ041-042-040000-
GREELEY-WICHITA-
640 PM CDT TUE JUN 3 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF SELKIRK...MOVING NORTHEAST
AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. WIND GUSTS TO 50 MPH WERE REPORTED EARLIER OVER NORTHERN
HAMILTON COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3836 10175 3854 10132 3826 10123 3826 10169
TIME...MOT...LOC 2340Z 246DEG 43KT 3832 10159

HUSTED
Special weather statement, Jun 3, 5:56 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM CDT TUE JUN 3 2014

KSZ041-042-040015-
GREELEY-WICHITA-
656 PM CDT TUE JUN 3 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LEOTI TO 14 MILES SOUTH OF SELKIRK TO 19 MILES SOUTH OF TRIBUNE...
MOVING EAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3826 10205 3836 10205 3849 10139 3859 10112
      3826 10113
TIME...MOT...LOC 2356Z 248DEG 49KT 3839 10129 3828 10155
          3820 10174

HUSTED
Special weather statement, Jun 3, 6:14 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT TUE JUN 3 2014

KSZ041-042-040045-
GREELEY-WICHITA-
714 PM CDT TUE JUN 3 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF HORACE TO 18 MILES SOUTH OF TRIBUNE TO 10 MILES WEST OF LYDIA...
MOVING NORTHEAST AT 60 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3826 10205 3835 10205 3853 10112 3826 10113
TIME...MOT...LOC 0015Z 245DEG 51KT 3821 10197 3823 10166
          3830 10142

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:14 PM MDTSpecial Weather StatementGLDWichita31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.